MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIVICAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIVICAL CERVICAL DISC
Model Number CDM-625
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the lot history record, h80002145, for the device did not reveal any non-conformances to specification or deviations in procedure.The device met the m6-c product specifications including the axial stiffness and flexural resistance specifications.The risk management files were reviewed and no new risks were identified.
 
Event or Problem Description
Information provided states the patient experienced pain and lysis zone could be seen in the bone 13 years post implant of an m6-c prosthesis.The patient had been diagnosed with multiple sclerosis at the time of initial implant in 2010.The m6-c was explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the lot history record, h80002145, for the device did not reveal any non-conformances to specification or deviations in procedure.The device met the m6-c product specifications including the axial stiffness and flexural resistance specifications.The risk management files were reviewed and no new risks were identified.Based on the inspection of the retrieved m6-c, in conjunction with the clinical data and images provided, this device had failed mechanically at the time of removal.The device had collapsed and in vivo damage was noted to the sheath, fiber construct, and core.Large cystic bony changes were observed on the pre-revision imaging, were consistent with the reported osteolysis, histopathology, wear of the fiber construct, and the fiber filaments visible on the outer surfaces of the endplates.With no interim radiographs were provided, the sequelae of events that led to the failure of this procedure is unknown.

Brand Name
M6-C
Common Device Name
ARTIVICAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer Contact
ehab esmail
501 mercury drive
sunnyvale, CA 94085
MDR Report Key16432435
Report Number3004987282-2023-00001
Device Sequence Number20186374
Product Code MJO
UDI-Device Identifier00812388030018
UDI-Public00812388030018
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/30/2014
Device Model NumberCDM-625
Device Catalogue NumberCDM-625 (FG 0005-01)
Device Lot NumberH80002145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale